Alert archive / North Dakota / Wind Chill Advisories in 2015

Wind Chill Advisory 7, NWS Bismarck, ND

January 11, 201521 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 11, 2015, 3:09 PM CST for 21 counties in North Dakota. It took effect at Jan 11, 2015, 8:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2015, 3:09 PM CST (21:09 UTC)
In effect from
Jan 11, 2015, 8:00 PM CST
Expired
Jan 12, 2015, 10:00 AM CST
In force
14 hr
Issued by
NWS Bismarck, ND
All 21 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 73 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WWUS43 KBIS 112109
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
309 PM CST SUN JAN 11 2015

...DANGEROUS WIND CHILLS AGAIN THIS EVENING INTO MONDAY MORNING... 

.SUB-ZERO TEMPERATURES ASSOCIATED WITH ARCTIC HIGH
PRESSURE...COMBINED WITH A NORTHWEST WIND OF 5 TO 10 MPH WILL
PRODUCE WIND CHILL VALUES AS LOW AS 35 BELOW ZERO THIS SUNDAY
NIGHT THROUGH MONDAY MORNING ACROSS MUCH OF NORTH DAKOTA.
LOCATIONS THAT WILL BE IMPACTED BY THESE COLD WIND CHILLS
INCLUDE CROSBY...WILLISTON...MINOT...BOTTINEAU...RUGBY...
GARRISON...BISMARCK AND JAMESTOWN.

NDZ002>005-011>013-120515-
/O.NEW.KBIS.WC.Y.0007.150112T0200Z-150112T1600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
MINOT...TOWNER...RUGBY
309 PM CST SUN JAN 11 2015

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST
MONDAY. 

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NDZ001-009-010-017>023-025-035>037-120515-
/O.NEW.KBIS.WC.Y.0007.150112T0500Z-150112T1600Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN
309 PM CST SUN JAN 11 2015

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM
CST MONDAY. 

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
TWH
4 follow-up statements
504 
WWUS43 KBIS 120320
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
920 PM CST SUN JAN 11 2015

...FRIGID WIND CHILLS AGAIN THIS EVENING INTO MONDAY MORNING...

.SUB-ZERO TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE COMBINED
WITH A NORTHWEST WIND OF 5 TO 10 MPH WILL PRODUCE WIND CHILL
VALUES AS LOW AS 35 BELOW ZERO THIS SUNDAY NIGHT THROUGH MONDAY
MORNING ACROSS MUCH OF NORTH DAKOTA. LOCATIONS THAT WILL BE
IMPACTED BY THESE COLD WIND CHILLS INCLUDE CROSBY...WILLISTON...
MINOT...BOTTINEAU...RUGBY...HARVEY...GARRISON...BISMARCK AND
JAMESTOWN.

NDZ002>005-011>013-121200-
/O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
MINOT...TOWNER...RUGBY
920 PM CST SUN JAN 11 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NDZ001-009-010-017>023-025-035>037-121200-
/O.CON.KBIS.WC.Y.0007.150112T0500Z-150112T1600Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN
920 PM CST SUN JAN 11 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY...

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
099 
WWUS43 KBIS 120923
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
323 AM CST MON JAN 12 2015

...FRIGID WIND CHILLS CONTINUE INTO MONDAY MID MORNING...

.SUB-ZERO TEMPERATURES COMBINED WITH A NORTHWEST WIND OF 5 TO 10 MPH
WILL PRODUCE WIND CHILL VALUES AS LOW AS 35 BELOW ZERO THROUGH MONDAY
MID MORNING...ACROSS ALL OF NORTH DAKOTA EXCEPT IN THE SOUTHWEST
AND FAR SOUTH CENTRAL. PLACES LIKE CROSBY...WILLISTON...MINOT...
BOTTINEAU...RUGBY...HARVEY...GARRISON...BISMARCK AND JAMESTOWN...WILL
EXPERIENCE DANGEROUS WIND CHILL TEMPERATURES.

NDZ002>005-011>013-121600-
/O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
MINOT...TOWNER...RUGBY
323 AM CST MON JAN 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NDZ001-009-010-017>023-025-035>037-121600-
/O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN
323 AM CST MON JAN 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

KS
140 
WWUS43 KBIS 121222
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
622 AM CST MON JAN 12 2015

...FRIGID WIND CHILLS CONTINUE THIS MORNING...

.SUB-ZERO TEMPERATURES COMBINED WITH A NORTHWEST WIND OF 5 TO
10 MPH WILL PRODUCE WIND CHILL VALUES AS LOW AS 35 BELOW ZERO
THIS MORNING. PLACES LIKE CROSBY...WILLISTON...MINOT...
BOTTINEAU...RUGBY...HARVEY...GARRISON...BISMARCK...JAMESTOWN...AND
OAKES WILL EXPERIENCE DANGEROUS WIND CHILL TEMPERATURES.

NDZ048-051-121600-
/O.EXA.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...OAKES
622 AM CST MON JAN 12 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. 

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NDZ002>005-011>013-121600-
/O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
MINOT...TOWNER...RUGBY
622 AM CST MON JAN 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

NDZ001-009-010-017>023-025-035>037-121600-
/O.CON.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...JAMESTOWN
622 AM CST MON JAN 12 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WIND CHILL VALUES...TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD
AIR WILL CREATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

TM
125 
WWUS43 KBIS 121610
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1010 AM CST MON JAN 12 2015

...WIND CHILL ADVISORY HAS EXPIRED...

.ALTHOUGH IT WILL REMAIN COLD TODAY...WIND CHILLS ARE NO LONGER
REACHING ADVISORY CRITERIA.

NDZ001>005-009>013-017>023-025-035>037-048-051-121715-
/O.EXP.KBIS.WC.Y.0007.000000T0000Z-150112T1600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BURLEIGH-KIDDER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE...
JAMESTOWN...EDGELEY...OAKES
1010 AM CST MON JAN 12 2015

...WIND CHILL ADVISORY HAS EXPIRED...

ALTHOUGH IT WILL REMAIN COLD TODAY...WIND CHILLS ARE NO LONGER
REACHING ADVISORY CRITERIA..

$$

TWH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:01 PM CST, 8 minutes earlier.

Area forecast discussion, Jan 11, 3:01 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
301 PM CST SUN JAN 11 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 301 PM CST SUN JAN 11 2015

THE MAIN FORECAST ISSUE WILL BE TEMPERATURES AND THEREFORE RESULTING
WIND CHILLS ONCE AGAIN.

CURRENTLY...THE LAST OF THE CLOUDS ASSOCIATED WITH THE MORNING
SYSTEM ARE CURRENTLY EXITING THE FAR SOUTHERN TIER COUNTIES.
OTHERWISE CLEAR SKIES ACROSS NORTH DAKOTA. TEMPERATURES ARE RANGING
FROM ZERO TO 5 ABOVE IN THE TURTLE MOUNTAINS...TO THE MID TEENS
ACROSS PORTIONS OF THE SOUTHWEST AND SOUTH CENTRAL.

TONIGHT...HIGH PRESSURE CENTERED OVER WESTERN SASKATCHEWAN WILL
CONTINUE TO DROP SOUTHEAST TO CENTRAL NORTH DAKOTA. DETERMINISTIC
GUIDANCE PLACES THE SURFACE HIGH NEAR THE DEVILS LAKE BASIN TO THE
NORTHERN JAMES RIVER VALLEY BY 12 UTC MONDAY...SLIDING TO SOUTHEAST
NORTH DAKOTA INTO CENTRAL SOUTH DAKOTA AROUND 18 UTC. THIS PUTS THE
CENTER OF THE SURFACE HIGH IN A PRETTY FAVORABLE POSITION FOR COLD
LOW TEMPERATURES MONDAY MORNING ACROSS THE SOUTH CENTRAL PORTION OF
THE STATE. A LIMITING FACTOR IS THE POSSIBILITY OF A FEW CLOUDS
ASSOCIATED WITH AN NORTHERN STREAM REINFORCING COLD FRONT WHICH
DROPS SOUTH INTO THE AREA LATE TONIGHT INTO MONDAY MORNING. LATEST
SATELLITE IMAGERY SHOWING THE ASSOCIATED CLOUD COVER DROPPING SOUTH
ACROSS MANITOBA LOOKS RATHER MEAGER...THUS CONCERN FOR EXTENSIVE
CLOUD COVER AFFECTING TEMPERATURES IS MINIMAL. ANOTHER MORE
CONCERNING FACTOR IS THE CURRENT SNOW COVER ACROSS THE FORECAST
AREA. TEMPERATURES REBOUNDED NICELY TODAY..ESPECIALLY OVER LESS SNOW
COVERED AREAS ALONG THE COTEAU AREA INTO EAST CENTRAL AND SOUTHEAST
NORTH DAKOTA...AND PORTIONS OF THE SOUTHWEST. MOS GUIDANCE IS WAY
TOO LOW AND HAVE GONE MUCH WARMER...ESPECIALLY THE -34 THE GFS MOS
GUIDANCE IS GIVING FOR BISMARCK...WHICH WOULD BE OBTAINABLE GIVEN
THE SETUP WE HAVE...IF WE HAD A DEEP SNOWPACK. HAVE GENERALLY GONE
WITH A 10 TO 20 BELOW RANGE. CERTAINLY WOULD NOT BE SURPRISED TO
SEE A FEW LOWER READINGS WITH THE COLD ARCTIC HIGH AND CLEAR SKIES
RIGHT OVER CENTRAL NORTH DAKOTA.

UNTIL THE SURFACE HIGH GETS RIGHT OVER US...WE SHOULD SEE WINDS OF 5
TO 10 MPH TONIGHT. THUS WILL NEED A WIND CHILL ADVISORY ONCE AGAIN.
MOST NOTABLY FOR THE NORTHERN TIER COUNTIES. TO THE SOUTH...BY THE
TIME WE GET TO OUR COLDEST READINGS...THE SURFACE HIGH IS NEARLY
OVERHEAD...SO NOT A CUT AND DRY CASE. WILL SEGMENT AN ADVISORY WITH
THE NORTH CENTRAL BEGINNING AROUND 8 PM THIS EVENING...AND POINTS
WEST INTO NORTHWEST ND...AND SOUTH INTO THE JAMES RIVER VALLEY
STARTING AROUND 11 PM...BOTH THROUGH 10 AM CENTRAL MONDAY. PORTIONS
OF THE WEST CENTRAL DO NOT ACTUALLY DROP INTO ADVISORY CRITERIA
UNTIL AFTER MIDNIGHT WHEN THE SURFACE HIGH MOVE EAST AND A SOUTHERLY
FLOW KICKS IN...BUT FOR NOW WILL JUST KEEP THE TWO SEGMENTS.

AFTER THE COLD START WE SHOULD SEE A NICE RECOVERY ON MONDAY...WITH
NEARLY FULL SUNSHINE. ALTHOUGH BECAUSE WE START OFF SO COLD...OUR
HIGHS WILL NOT BE AS WARM AS SUNDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 301 PM CST SUN JAN 11 2015

MONDAY NIGHT THE SURFACE ARCTIC HIGH PRESSURE IS CENTERED TO OUR
SOUTHEAST AT THE MN/SD/IA BORDER. THROUGH MONDAY NIGHT THE HIGH
PRESSURE SYSTEM WILL CONTINUE MOVING SOUTHEAST. THE OVERNIGHT LOWS
WILL LIKELY OCCUR MONDAY EVENING IN WESTERN NORTH DAKOTA...WITH
TEMPERATURES RISING AFTER MIDNIGHT. IN EASTERN PARTS OF CENTRAL
NORTH DAKOTA...TEMPERATURES SHOULD BEGIN RISING BETWEEN MIDNIGHT AND
DAYBREAK TUESDAY. LOOKING AT LOWS MONDAY NIGHT FROM NEAR 5 ABOVE
ZERO IN THE FAR SOUTHWEST TO BETWEEN 5 AND 10 BELOW ZERO OVER
EASTERN PARTS OF CENTRAL NORTH DAKOTA.

WARM ADVECTION SPREADS EASTWARD INTO CENTRAL NORTH DAKOTA ON
TUESDAY...WITH SOUTH/SOUTHWEST/WEST WINDS. AN UPPER LEVEL SHORTWAVE
IN THE NORTHWEST FLOW ALOFT MOVES SOUTHEAST ACROSS THE STATE...BUT
LACK OF MOISTURE IN THE LOW AND MID LEVELS WILL KEEP ANY
PRECIPITATION FROM DEVELOPING. A WARMER DAY BUT STILL A BIT BELOW
AVERAGE...WITH HIGHS IN THE TEENS TO LOWER 20S.

STRONGER WARM ADVECTION ON WEDNESDAY AS THE UPPER LEVEL PACIFIC
RIDGE BUILDS FARTHER EAST TOWARDS THE NORTHERN PLAINS. THE MODELS
DEPICT ANOTHER SHORTWAVE IN THE UPPER LEVEL FLOW MOVING SOUTHEAST
ACROSS NORTH DAKOTA...AND HAVE INTRODUCED A CHANCE OF LIGHT SNOW
NORTH CENTRAL.

THE ABOVE AVERAGE TEMPERATURES - WITH HIGHS FROM THE MID 20S TO
UPPER 30S - ARE EXPECTED TO PERSIST WEDNESDAY THROUGH NEXT WEEKEND.

THE MEDIUM RANGE MODELS - GFS AND ECMWF - BEGIN TO SHOW DIFFERENCES
IN THE LARGER SCALE FEATURES ON FRIDAY...WITH MORE OF A ZONAL FLOW
FROM WEST TO EAST INSTEAD OF A WESTERN RIDGE. THE DIFFERENCES ARE
THE TIMING AND STRENGTH OF THE SHORTWAVES MOVING THROUGH THE
FLOW...RESULTING IN DIFFERENT RESULTING SURFACE LOWS/HIGHS MOVING
ACROSS THE REGION. CONSENSUS GUIDANCE SUGGESTS A SLIGHT CHANCE OF
LIGHT SNOW SATURDAY NIGHT ACROSS THE NORTHERN HALF OF THE STATE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 301 PM CST SUN JAN 11 2015

VFR CEILINGS THROUGH THE TAF PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 10 AM CST MONDAY
FOR NDZ001-009-010-017>023-025-035>037.

WIND CHILL ADVISORY FROM 8 PM THIS EVENING TO 10 AM CST MONDAY
FOR NDZ002>005-011>013.

&&

SHORT TERM...TWH
LONG TERM...JV
AVIATION...AC
Hazardous weather outlook, Jan 11, 12:02 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1202 PM CST SUN JAN 11 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1202 PM CST SUN JAN 11 2015 /1102 AM MST SUN JAN 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILL TEMPERATURES OF 25 TO 35 BELOW ARE LIKELY TONIGHT INTO
MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

TWH

In the hours before

Local storm report, Jan 11, 10:16 AM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1016 AM CST SUN JAN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     SLEET            DUNN CENTER             47.35N 102.62W
01/11/2015  M1.0 INCH        DUNN               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL

&&

AC
Local storm report, Jan 11, 10:17 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 AM CST SUN JAN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     SNOW             KILLDEER                47.37N 102.75W
01/11/2015  M1.0 INCH        DUNN               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL

&&

AC
Local storm report, Jan 11, 10:35 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1035 AM CST SUN JAN 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     SNOW             DUNN CENTER             47.35N 102.62W
01/11/2015  M1.0 INCH        DUNN               ND   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL

&&

CORRECTED EVENT

AC

Nearby

Wind Chill Advisories in North Dakota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.